Alert archive / Oklahoma / River Flood Warnings in 2018
River Flood Warning 20, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 27, 2018, 7:56 AM CDT for Creek County, Oklahoma. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2018, 7:56 AM CDT (12:56 UTC)
- Expired
- Mar 28, 2018, 7:34 AM CDT
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Creek County, OK
The radar
The Tulsa radar (KINX), 48 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Polecat Creek near Sapulpa (SPCO2).
- Action stage
- 21 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07165508, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
902 WGUS44 KTSA 271256 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 756 AM CDT Tue Mar 27 2018 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-272055- /O.NEW.KTSA.FL.W.0020.180327T1256Z-180328T1234Z/ /SPCO2.1.ER.000000T0000Z.180327T1800Z.180328T0634Z.NO/ 756 AM CDT Tue Mar 27 2018 The National Weather Service in Tulsa has issued a * Flood Warning for The Polecat Creek near Sapulpa * until Wednesday morning, or until the warning is cancelled. * Flood stage is 21.0 feet. * Forecast...The river is forecast to have a maximum value of 24.6 feet this afternoon. * Impact...At 25.0 feet, moderate flooding affects pasturelands and oil fields between Sapulpa and the Tulsa County line. Barns and other outbuildings experience minor flooding. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
2 follow-up statements
338 WGUS84 KTSA 271951 FLSTSA Flood Statement National Weather Service Tulsa OK 251 PM CDT Tue Mar 27 2018 ...The Flood Warning continues for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-280351- /O.EXT.KTSA.FL.W.0020.000000T0000Z-180328T0702Z/ /SPCO2.1.ER.180327T2310Z.180328T0000Z.180328T0102Z.NO/ 251 PM CDT Tue Mar 27 2018 The Flood Warning continues for The Polecat Creek near Sapulpa. * until late tonight, or until the warning is cancelled. * At 1:24 PM Tuesday, the stage was 18.10 feet. * Flood stage is 21.0 feet. * Minor flooding is forecast. * Forecast...The Polecat Creek near Sapulpa is expected to rise above flood stage this evening and continue to rise to near 21.5 feet this evening. The river is expected to fall below flood stage late this evening. * Impact...At 22.0 feet, minor flooding of pasturelands and oil fields occurs. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
416 WGUS44 KTSA 280113 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 813 PM CDT Tue Mar 27 2018 ...The Flood Warning has been cancelled for the following rivers in Oklahoma... Polecat Creek near Sapulpa affecting Creek County. OKC037-280143- /O.CAN.KTSA.FL.W.0020.000000T0000Z-180328T0702Z/ /SPCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 813 PM CDT Tue Mar 27 2018 * At 5:03 PM Tuesday, the stage was 19.00 feet. * Flood stage is 21.0 feet. * No flooding is currently forecast. * Impact...At 21.0 feet, minor agricultural flooding occurs. && LAT...LON 3606 9599 3599 9598 3592 9614 3600 9615 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 27, 6:24 AM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Mar 27, 6:24 AM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
624 AM CDT Tue Mar 27 2018
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widepsread showers/thunderstorms along with IFR conditions will
persist through the morning, with the heaviest rainfall shifting
into southeast Oklahoma and west cental Arkansas by early afternoon.
The bulk of the rainfall will shift southeast of the area this
evening although MVFR/IFR cigs will likely continue into the
overnight hours.
&&
.PREV DISCUSSION... /Issued 300 AM CDT Tue Mar 27 2018/
DISCUSSION...
Main forecast concern is ongoing heavy rain and flooding potential
across most of eastern Oklahoma and all of northwest and west
central Arkansas. The existing Flood Watch will remain unchanged
with this forecast package but would expect that the day shift
could begin trimming the northern edges of it.
Slow-moving cold front has made some, but not a lot of progress
into the forecast area early this morning, currently stretching
from central portions of Creek County northeastward to near
Bartlesville and northeast of Nowata. Additional showers and
thunderstorms have begun to develop along the cold front during
the past hour, a trend that should continue through the rest of
the morning. This activity will move over areas that saw between 1
and 2 inches of rain late yesterday evening and earlier this
morning. Also, thunderstorms presently in portions of western
north Texas will make a run at parts of east central and southeast
Oklahoma later this morning, posing a heavy rain and flooding
threat as well. The axis of heavy rain will shift southward
through the day with the front, leaving mainly light to moderate
rainfall potential behind it. The bulk of the heavy rain potential
still looks to be southeast of the area by this evening so the
timing of the Flood Watch looks good for now for the southeastern
counties.
In addition to the heavy rain and flood threats, instability will
increase this afternoon in advance of the front across portions
of southeast Oklahoma, leading to a small severe thunderstorm
threat.
The front is expected to stall for a short time just to the
southeast of the area until the upper disturbance finally swings
past late tomorrow. This will keep rain chances high, although
overall amounts will be lower by that point.
Surface high pressure will move into the area to close out the
work week, bringing a brief break in the wet weather. Another
round of thunderstorms and below normal temperatures will
accompany another cold front this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 53 42 59 45 / 100 20 30 40
FSM 65 51 62 49 / 100 90 70 50
MLC 62 47 59 45 / 100 70 70 30
BVO 50 40 59 42 / 90 20 20 40
FYV 60 46 60 44 / 100 60 60 60
BYV 60 44 59 45 / 100 60 60 60
MKO 59 44 59 45 / 100 50 60 50
MIO 52 42 60 43 / 90 20 30 50
F10 57 44 57 44 / 100 40 60 40
HHW 70 52 63 49 / 100 100 80 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through this evening for OKZ049-053-057-058-060>076.
AR...Flood Watch through this evening for ARZ001-002-010-011-019-020-
029.
&&
AVIATION.....18Hazardous weather outlook, Mar 27, 4:52 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 452 AM CDT Tue Mar 27 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 452 AM CDT Tue Mar 27 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma and west central Arkansas. ONSET...This morning. FLASH FLOOD. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Elevated. AREA...Southeast of Interstate 44. ONSET...Ongoing. DISCUSSION... Widespread showers and thunderstorms will continue this morning across much of eastern Oklahoma and northwest Arkansas. This activity will eventually shift farther southeast into southeast Oklahoma and west central Arkansas by later this morning or early afternoon as a cold front sags south. A few of the storms could become strong to marginally severe, with large hail and gusty winds being the main threat. The threat of heavy rainfall and flooding will persist through the day with an additional 2 to 4 inches of rain possible. A Flood Watch remains in effect for most of the area through 7 pm. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential. THURSDAY...High Wind Potential. FRIDAY...No Hazards. SATURDAY...Thunderstorm Potential. SUNDAY and Monday...No Hazards. EXTENDED DISCUSSION... Additional showers and thunderstorms are possible by Wednesday as the primary upper system approaches the region. Drier weather is expected the remainder of the week, with rain returning to the forecast by Saturday as the next front drops into the southern Plains. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 9:21 PM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| Mar 26, 10:49 PM CDT | Special Weather Statement | TSA | Tulsa | 26 min |
| Mar 26, 11:16 PM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Mar 27, 7:23 AM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 3 hr |
| Mar 27, 7:31 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Muskogee, Pittsburg, Sequoyah | 7 hr |
| Mar 27, 8:53 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Sequoyah | 8 hr |
| Mar 27, 9:30 AM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 8 hr |
| Mar 27, 10:14 AM CDT | Areal Flood Advisory | TSA | Delaware | 7 hr |
| Mar 27, 10:17 AM CDT | Areal Flood Advisory | TSA | Cherokee, Delaware, Mayes, Rogers, Wagoner | 7 hr |
| Mar 27, 12:34 PM CDT | River Flood Advisory | TSA | Cherokee, Delaware | 20 hr |
| Mar 27, 2:43 PM CDT | River Flood Warning | TSA | Adair, Cherokee, Delaware | 41 hr |
| Mar 27, 2:56 PM CDT | River Flood Advisory | TSA | Sequoyah | 19 hr |
Nearby
River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.